Alert archive / Virginia / River Flood Warnings in 2011

River Flood Warning 11, NWS Blacksburg, VA

March 7, 2011Buckingham County, Fluvanna County, Virginia

NWS Blacksburg, VA issued this river flood warning at Mar 7, 2011, 8:11 PM EST for Buckingham County, Fluvanna County, Virginia. It took effect at Mar 8, 2011, 4:42 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 8:11 PM EST (01:11 UTC)
In effect from
Mar 8, 2011, 4:42 AM EST
Expired
Mar 8, 2011, 4:03 PM EST
In force
11 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

Counties Buckingham County, VA, Fluvanna County, VA

The radar

The Norfolk radar (KAKQ), 147 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (VA) at Bremo Bluff (BREV2).

Action stage
16 ft
Minor stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WGUS41 KRNK 080111
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
811 PM EST MON MAR 7 2011

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES


FOR THE MIDDLE JAMES...INCLUDING BREMO BLUFF...MINOR FLOODING IS 
FORECAST.

RUNOFF FROM HEAVY RAIN OVER THE WEEKEND HAS RESULTED IN SIGNIFICANT
RISES ALONG THE MIDDLE JAMES RIVER. THE RIVER AT BREMO BLUFF IS
EXPECTED TO CONTINUE RISING OVERNIGHT...REACHING AROUND 19.7 FEET
EARLY TUESDAY MORNING. FLOOD STAGE IS 19.0 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 
$$

&&

VAC029-065-081311-
/O.NEW.KRNK.FL.W.0011.110308T0833Z-000000T0000Z/
/BREV2.1.ER.110308T0833Z.110308T1200Z.000000T0000Z.NO/
811 PM EST MON MAR 7 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER NEAR BREMO BLUFF.
* FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON.
* AT 07PM MONDAY THE STAGE WAS...17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE TO
  RISE TO NEAR 19.7 FEET BY TOMORROW MORNING. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 
  2004.

$$
4 follow-up statements
240 
WGUS81 KRNK 080337
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1037 PM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 

RUNOFF FROM HEAVY RAIN OVER THE WEEKEND HAS RESULTED IN SIGNIFICANT
RISES ALONG THE MIDDLE JAMES RIVER. THE RIVER AT BREMO BLUFF IS
EXPECTED TO CONTINUE RISING OVERNIGHT...REACHING AROUND 19.7 FEET
EARLY TUESDAY MORNING. FLOOD STAGE IS 19.0 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED EARLY TUESDAY MORNING. 

&&

VAC029-065-081137-
/O.EXT.KRNK.FL.W.0011.110308T0942Z-000000T0000Z/
/BREV2.1.ER.110308T0942Z.110308T1200Z.000000T0000Z.NO/
1037 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON.
* AT 10PM MONDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE 
  TO RISE TO NEAR 19.7 FEET TUESDAY MORNING. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 
  2004.

$$
989 
WGUS81 KRNK 081025
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
525 AM EST TUE MAR 8 2011

...FLOOD WARNINGs CONTINUE FOR THE FOLLOWING RIVERS IN VIRGINIA...

  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 

  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES
  
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO occur along these rivers. 
runoff from this past weekends heavy rain continues to move downstream.
flooding is mainly confined to lowland areas...mainly farm and pastures
near the rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED around noon today. 

&&

VAC029-065-081825-
/O.CON.KRNK.FL.W.0011.000000T0000Z-000000T0000Z/
/BREV2.1.ER.110308T0957Z.110308T1200Z.000000T0000Z.NO/
525 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* for today
* AT 1 AM MONDAY THE STAGE WAS 17.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 19.6 FEET BY noon today. the river
  is expected to fall back below flood stage tonight.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 
  2004.

$$

VAC037-083-081825-
/O.CON.KRNK.FL.W.0010.000000T0000Z-110309T0600Z/
/RNDV2.1.ER.110308T1130Z.110308T1200Z.110308T1800Z.NO/
525 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* for today.
* AT 4 AM TUESDAY THE STAGE WAS 20.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE to around the 21 foot FLOOD STAGE THIS MORNING.
  THE RIVER should crest before noon today...then begin falling
  this AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON MAY 9 2009.

$$

VAC083-081825-
/O.CON.KRNK.FL.W.0006.000000T0000Z-110309T0615Z/
/SBNV2.1.ER.000000T0000Z.110308T1200Z.110308T1815Z.NO/
525 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* for today. 
* AT 3 AM TUESDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET BY noon today. 
  THE RIVER WILL begin falling later this afternoon.
  AT 19.0 FEET...FLOODING can be expected OF LOW-LYING AGRICULTURAL LAND
  AND WOODLANDS near the river.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.4 FEET ON APR 15 
  2004.

$$
645 
WGUS81 KRNK 081418
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
918 AM EST TUE MAR 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 
MINOR FLOODING IS OCCURRING ALONG THE JAMES RIVER AT BREMO BLUFF. THE 
RIVER WILL RISE ANOTHER HALF FOOT THIS MORNING...THEN FALL BELOW
FLOOD STAGE BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON. 

&&

VAC029-065-082218-
/O.CON.KRNK.FL.W.0011.000000T0000Z-000000T0000Z/
/BREV2.1.ER.110308T1326Z.110308T1326Z.000000T0000Z.NO/
918 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL FURTHER NOTICE. 
* AT 08AM TUESDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CREST AROUND 19.5 FEET BY NOON...THEN FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 
  2004.

$$
546 
WGUS81 KRNK 082103
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
403 PM EST TUE MAR 8 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES
 
JAMES RIVER AT BREMO BLUFF HAS FALLEN BELOW FLOOD STAGE...AND
RIVER LEVELS WILL CONTINUE TO FALL OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

 
THIS IS THE LAST STATEMENT CONCERNING FLOODING ALONG THE JAMES 
RIVER AT BREMO BLUFF.  

&&

VAC029-065-082133-
/O.CAN.KRNK.FL.W.0011.000000T0000Z-110308T2103Z/
/BREV2.1.ER.110308T1326Z.110308T1530Z.110308T1730Z.NO/
403 PM EST TUE MAR 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* UNTIL WEDNESDAY DECEMBER 31. 
* AT 01PM TUESDAY THE STAGE WAS 18.9 FEET AND FALLING.
* FLOOD STAGE IS 19.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Mar 7, 6:12 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 7, 6:12 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EST MON MAR 7 2011

.SYNOPSIS...
COOL DRY HIGH PRESSURE WILL BUILD DOWN THE EAST COAST OVERNIGHT
INTO TUESDAY. ANOTHER STRONG SLOW MOVING FRONTAL SYSTEM WILL
APPROACH WEDNESDAY AND SLOWLY CROSS THE AREA WEDNESDAY NIGHT INTO
THURSDAY.
&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL CONTINUE TO BUILD DOWN THE EAST COAST
OVERNIGHT INTO TUESDAY. THIS HAS BROUGHT MUCH DRIER AIR INTO THE
REGION...WITH SFC DEWPOINTS IN THE TEENS. ORDINARILY...THIS WOULD
SET THE STAGE FOR A CHILLY NIGHT...BUT MID AND HIGH CLOUDS ARE
ALREADY BEGINNING TO OVERSPREAD THE AREA FROM THE WEST. HAVE KEPT
LOW CLOSE TO GUIDANCE...MAINLY UPPER 20S TO LOWER 30S. AS THE HIGH
PRESSURE CONTINUES TO WEDGE DOWN THE EAST COAST TUESDAY...LOW
LEVEL WINDS VEER MORE TO THE EAST AND SOUTHEAST. THIS...ALONG
WITH MORE MID AND HIGH CLOUDS...WILL TEND TO KEEP TEMPS ON THE
COOL SIDE FOR ALL BU SE WV AND THE SW MTNS OF VA...WHERE THE SE
WINDS HAVE SOME DOWNSLOPE EFFECT. I HAVE KEPT HIGH TUESDAY ON THE
COOL SIDE OF GUIDANCE FOR ALL BUT THE ABOVE DOWNSLOPE AREAS.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
RIDGE WEDGES DOWN THE EAST COAST WITH THE PARENT +1040MB SURFACE
HIGH OVER SOUTHEAST CANADA. EAST TO SOUTHEAST LOW LEVEL FLOW IS DRY
AT THE ONSET BUT SHOULD QUICKLY SATURATE AS A WARM FRONT TRACKS OVER
THE TENNESSEE/OHIO VALLEY ON WEDNESDAY. OVERRUNNING MOISTURE AND
WARM AIR INCREASES WEDNESDAY NIGHT AS THE COLD FRONT APPROACHES THE
REGION. THE FRONT SHOULD SLOW ITS EASTWARD PROGRESSION AND ALMOST
STALL OVER THE APPALACHIANS WEDNESDAY NIGHT AS THE PARENT RIDGE OVER
THE CANADIAN MARITIME ACTS AS A BLOCKING FORCE. MODERATE TO HEAVY
RAINFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING AS THE
UPPER LEVEL TROUGH BECOMES NEGATIVELY TILTED AND SURFACE WAVES
TRACK NORTHWARD ALONG THE FRONT. THE RAIN IS EXPECTED TO EXIT THE
PIEDMONT THURSDAY MORNING AS THE FRONT TRACKS TO THE EAST COAST. A
BRIEF BREAK IN PRECIPITATION IS LIKELY MID DAY THURSDAY...THEN THE
UPPER LEVEL TROUGH WILL RE-INTRODUCE SHOWERS ACROSS THE MOUNTAINS.
EVENTUALLY...COLD AIR WILL CHANGE RAIN SHOWERS OVER TO SNOW SHOWERS
WITH ACCUMULATIONS MAINLY ON WESTERN SLOPES AND HIGHER ELEVATIONS.

RAINFALL AMOUNTS WEDNESDAY INTO THURSDAY MORNING WILL...AT A
MINIMUM...BE AN INCH. EVEN WITH ONE INCH...SATURATED SOILS FROM THIS
PAST WEEKENDS RAINFALL WILL CREATE MORE FLOODING ISSUES ACROSS THE
AREA. HPC QPF DURING THIS NEXT EVENT IS AROUND 1-2 INCHES AND WE
COULD SEE HIGHER AMOUNTS ALONG THE BLUE RIDGE WITH PERSISTENT
SOUTHEAST FLOW. FLOOD WATCHES WILL LIKELY BE ISSUED FOR THE AREA
WEDNESDAY INTO THURSDAY WITHIN THE NEXT 24 HOURS. AT THIS
TIME...WILL HIGH LIGHT IN THE HWO.

COOLED DOWN TEMPERATURES WEDNESDAY AS CLOUDS/RAIN ENTER BEFORE PEAK
HEATING. ALSO COOLING DOWN TEMPERATURES IS RAIN FALLING INTO THE DRY
COOL WEDGE. TEMPERATURES WEDNESDAY MAY REACH THE LOWER 50S IN
SOUTHSIDE BUT GENERALLY MID TO UPPER 40S. IF RAIN CAN EXIT EARLY
ENOUGH THURSDAY...TEMPERATURES COULD WARM INTO THE UPPER 40S TO
UPPER 50S IN THE AFTERNOON BEFORE THE COLDER AIR ARRIVES.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A RELATIVELY QUIET WEATHER PATTERN DURING THE EXTENDED PERIOD WILL
ALLOW OUR REGION A CHANCE TO DRY OUT AFTER WEDNESDAY AND THURSDAYS
STORM SYSTEM. THE ONLY CONCERN WILL BE A CLIPPER COLD FRONT PUSHING
IN FROM THE GREAT LAKES REGION ON SATURDAY...WHICH WILL BRING A
CHANCE FOR LIGHT SHOWER ACTIVITY WEST OF THE BLUE RIDGE ON SATURDAY
THROUGH EARLY SUNDAY AFTERNOON. TEMPERATURES EARLY SUNDAY MORNING
WILL APPROACH THE LOWER 30S IN THE HIGHER ELEVATIONS OF SOUTHEAST
WEST VIRGINIA...AND WILL EXPECT THE RAIN SHOWERS TO CHANGE OVER TO
LIGHT SNOW ACROSS THIS AREA...ALTHOUGH DO NOT EXPECT THE SNOWFALL
ACCUMULATIONS TO AMOUNT TO MORE THAN A DUSTING. AT ANY RATE...THE
IMPORTANT THING IS THAT THE LIGHT PRECIPITATION TOTALS FROM THIS
SHOWER ACTIVITY WILL NOT ADD SIGNIFICANTLY TO THE AREA
RIVERS...WHICH WILL ALREADY BE ELEVATED FROM RAINFALL FROM EARLIER
IN THE WEEK.

SHOWER ACTIVITY TAPERS OFF SUNDAY AFTERNOON FROM EAST TO WEST AS
WINDS TRANSITION FROM NORTHWESTERLY TO NORTHEASTERLY AROUND A DOME
OF HIGH PRESSURE MOVING NORTH OF THE GREAT LAKES. DRIER AIR PUSHING
INTO OUR REGION SUNDAY WILL RESULT IN MOSTLY SUNNY SKIES ACROSS
SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT...WHILE PARTLY
CLOUDY SKIES WILL BE FOUND WEST OF THE BLUE RIDGE. WINDS CONTINUE TO
VEER TO THE SOUTHEAST SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE MOVES
OFF TO THE EAST...AND ANOTHER LOW PRESSURE SYSTEM BREWS IN THE CENTRAL
PLAINS. TEMPERATURES ACROSS OUR REGION WILL MAKE A MODEST WARM UP ON
MONDAY AS THE SOUTHEASTERLY WINDS BRING WARMER ATLANTIC MOISTURE
BACK INTO OUR AREA AHEAD OF THE LOW PRESSURE SYSTEM...SCHEDULED TO
AFFECT OUR REGION LATE TUESDAY OR WEDNESDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED ALL TAF SITES THROUGH TUESDAY AS SFC
HIGH PRESSURE BUILDS DOWN THE EAST COAST WITH DRY AIR. HOWEVER
QUITE A BIT OF HIGH AND MID CLOUD CANOPY WILL PERSIST AT TIMES
OVER THE NEXT 24 HOURS.

ON WEDNESDAY...A WARM FRONT WILL LIFT NORTH THROUGH THE AREA
QUICKLY FOLLOWED BY ANOTHER COLD FRONT THURSDAY MORNING. LOOK FOR
A RETURN OF LIGHT PRECIPITATION WEDNESDAY...ALONG WITH AREAS OF
SUB-VFR CIGS. RAINFALL MAY BECOME HEAVY WEDNESDAY NIGHT...ALONG
WITH IFR CIGS/VSBYS. SHOULD SEE IMPROVING CONDITIONS BEHIND THE FRONT
THU EAST OF THE MTNS...ALTHOUGH THE FRONT MAY SLOW DOWN...AND LOW
CIGS AND SHOWERS MAY LINGER ACROSS THE EAST DURING THE DAY
THURSDAY. IN THE MTNS UPSLOPE FLOW WILL KEEP MVFR CIGS/-SHRA
AND POSSIBLY IFR CONDS IN BLF. LOW MVFR TO IFR CONDS WILL LIKELY
CONTINUE THRU THU NIGHT INTO FRIDAY MORNING IN SE WVA...INCLUDING
BLF AND LWB.

VFR IS EXPECTED AT ALL SITES FRIDAY AFTERNOON INTO SATURDAY.

&&

.HYDROLOGY...
NEXT RAIN EVENT IS SHAPING UP TO POTENTIALLY BE ANOTHER HEAVY
RAINMAKER...WITH A DEEP TROUGH BECOMING NEGATIVELY TILTED OVER THE
APPLNS. WET GROUND WILL BE MUCH MORE CONDUCIVE TO RUNOFF WITH THIS
NEXT RAIN EVENT. HEAVY RAIN AND ANY FLOODING DOES NOT APPEAR TO BE
BEFORE WED NIGHT...SO WILL HOLD OF ON ANY FLOOD WATCHES FOR NOW.
PLAN TO BEEF UP THE WORDING FOR POTENTIAL FLOODING IN THE
HAZARDOUS WEATHER OUTLOOK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...RCS
LONG TERM...NF
AVIATION...JH/JJ/PM
HYDROLOGY...
Hazardous weather outlook, Mar 7, 3:34 PM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EST MON MAR 7 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-082045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
334 PM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAIN IS BECOMING MORE LIKELY FROM WEDNESDAY NIGHT INTO
THURSDAY. RAIN AMOUNTS MAY BE SIMILAR TO WHAT OCCURRED THIS PAST
WEEKEND. A FLOOD WATCH WILL LIKELY BE ISSUED WITHIN THE NEXT 24
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:20 AM ESTFlood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more63 hr
Mar 8, 4:32 AM ESTWind AdvisoryRNKSmyth, Tazewell35 hr

Nearby

River Flood Warnings in Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.